Alert archive / Texas / Wind Advisories in 2024
Wind Advisory 3, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at Jan 11, 2024, 2:13 PM CST for 16 counties in Texas. It took effect at Jan 11, 2024, 8:54 PM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jan 11, 2024, 2:13 PM CST (20:13 UTC)
- In effect from
- Jan 11, 2024, 8:54 PM CST
- Expired
- Jan 12, 2024, 6:00 AM CST
- In force
- 9 hr
- Issued by
- NWS Lubbock, TX
Counties Briscoe County, TX, Childress County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hall County, TX, Kent County, TX, King County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Stonewall County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 64 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 8.2 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2510 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- 132 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
377 WWUS74 KLUB 112013 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 213 PM CST Thu Jan 11 2024 TXZ035-036-039>042-120100- /O.NEW.KLUB.WI.Y.0003.240112T0400Z-240112T1200Z/ /O.CON.KLUB.WI.Y.0002.000000T0000Z-240112T0000Z/ Lubbock-Crosby-Yoakum-Terry-Lynn-Garza- Including the cities of Slaton, Denver City, New Home, Post, Lake Alan Henry, Meadow, Ralls, Tahoka, Wellman, Lubbock, Brownfield, Plains, Crosbyton, Wolfforth, and ODonnell 213 PM CST Thu Jan 11 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 6 AM CST FRIDAY... * WHAT...Though 6 PM this evening, southwest winds 25 to 35 mph with gusts up to 50 mph. For tonight, northwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Crosby, Garza, Lubbock, Lynn, Terry, and Yoakum Counties. * WHEN...Until 6 PM CST this evening, and from 10 PM this evening to 6 AM CST Friday. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. Blowing dust may reduce visibilities at times this afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure any outdoor objects that may blow away. && $$ TXZ024>026-030>032-037-038-043-044-120100- /O.NEW.KLUB.WI.Y.0003.240112T0400Z-240112T1200Z/ Briscoe-Hall-Childress-Floyd-Motley-Cottle-Dickens-King-Kent- Stonewall- Including the cities of Old Glory, Turkey, Matador, Memphis, Paducah, Spur, Quitaque, Kirkland, Dumont, Childress, Aspermont, Roaring Springs, Floydada, Dickens, Lockney, Guthrie, Cee Vee, Silverton, and Jayton 213 PM CST Thu Jan 11 2024 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 6 AM CST FRIDAY... * WHAT...Northwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Childress, Cottle, Dickens, Floyd, Kent, King, Motley, Stonewall, Briscoe, and Hall Counties. * WHEN...From 10 PM this evening to 6 AM CST Friday. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure any outdoor objects that may blow away. && $$ TXZ033-034-120000- /O.CON.KLUB.WI.Y.0002.000000T0000Z-240112T0000Z/ Cochran-Hockley- Including the cities of Morton, Whiteface, Sundown, and Levelland 213 PM CST Thu Jan 11 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Cochran and Hockley Counties. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. Blowing dust may reduce visibilities at times this afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 30
3 follow-up statements
828 WWUS74 KLUB 112347 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 547 PM CST Thu Jan 11 2024 TXZ035-036-039>042-121200- /O.EXP.KLUB.WI.Y.0002.000000T0000Z-240112T0000Z/ /O.CON.KLUB.WI.Y.0003.240112T0400Z-240112T1200Z/ Lubbock-Crosby-Yoakum-Terry-Lynn-Garza- Including the cities of Wellman, New Home, Ralls, Slaton, Crosbyton, Post, Tahoka, Lake Alan Henry, Meadow, Brownfield, Lubbock, Plains, Denver City, ODonnell, and Wolfforth 547 PM CST Thu Jan 11 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 6 AM CST FRIDAY... ...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING... * WHAT...North to northwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Crosby, Garza, Lubbock, Lynn, Terry, and Yoakum Counties. * WHEN...From 10 PM this evening to 6 AM CST Friday. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ TXZ033-034-120100- /O.EXP.KLUB.WI.Y.0002.000000T0000Z-240112T0000Z/ Cochran-Hockley- Including the cities of Sundown, Levelland, Morton, and Whiteface 547 PM CST Thu Jan 11 2024 ...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING... $$ TXZ024>026-030>032-037-038-043-044-121200- /O.CON.KLUB.WI.Y.0003.240112T0400Z-240112T1200Z/ Briscoe-Hall-Childress-Floyd-Motley-Cottle-Dickens-King-Kent- Stonewall- Including the cities of Memphis, Old Glory, Aspermont, Floydada, Paducah, Dickens, Lockney, Spur, Guthrie, Turkey, Kirkland, Dumont, Jayton, Cee Vee, Silverton, Matador, Childress, Roaring Springs, and Quitaque 547 PM CST Thu Jan 11 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 6 AM CST FRIDAY... * WHAT...North to northwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Childress, Cottle, Dickens, Floyd, Kent, King, Motley, Stonewall, Briscoe, and Hall Counties. * WHEN...From 10 PM this evening to 6 AM CST Friday. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ JD
812 WWUS74 KLUB 120254 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 854 PM CST Thu Jan 11 2024 TXZ024>026-030>032-035>044-121200- /O.EXT.KLUB.WI.Y.0003.240112T0254Z-240112T1200Z/ Briscoe-Hall-Childress-Floyd-Motley-Cottle-Lubbock-Crosby-Dickens- King-Yoakum-Terry-Lynn-Garza-Kent-Stonewall- Including the cities of Memphis, New Home, Ralls, Slaton, Old Glory, Aspermont, Floydada, Plains, Paducah, Dickens, Lockney, Spur, Tahoka, Guthrie, Meadow, Turkey, Lubbock, Denver City, ODonnell, Kirkland, Brownfield, Dumont, Crosbyton, Jayton, Cee Vee, Lake Alan Henry, Silverton, Matador, Wellman, Childress, Post, Roaring Springs, Quitaque, and Wolfforth 854 PM CST Thu Jan 11 2024 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM CST FRIDAY... * WHAT...North winds 25 to 35 mph with gusts up to 55 mph. * WHERE...Extreme southeastern Texas Panhandle, the Rolling Plains, and the eastern and southern sections of the South Plains. * WHEN...Until 6 AM CST Friday. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ JD
992 WWUS74 KLUB 121146 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 546 AM CST Fri Jan 12 2024 TXZ024>026-030>032-035>044-121300- /O.EXP.KLUB.WI.Y.0003.000000T0000Z-240112T1200Z/ Briscoe-Hall-Childress-Floyd-Motley-Cottle-Lubbock-Crosby-Dickens- King-Yoakum-Terry-Lynn-Garza-Kent-Stonewall- Including the cities of Lake Alan Henry, Turkey, Silverton, Cee Vee, Kirkland, New Home, Old Glory, Memphis, Roaring Springs, Aspermont, Meadow, Wolfforth, ODonnell, Post, Jayton, Plains, Spur, Denver City, Wellman, Guthrie, Lubbock, Ralls, Floydada, Lockney, Brownfield, Quitaque, Matador, Slaton, Dickens, Tahoka, Paducah, Dumont, Childress, and Crosbyton 546 AM CST Fri Jan 12 2024 ...WIND ADVISORY WILL EXPIRE AT 6 AM CST EARLY THIS MORNING... The threat has ended. $$ 12
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Jan 11, 11:42 AM CST, 2 hours 31 minutes earlier.
Area forecast discussion, Jan 11, 11:42 AM CST, 2 hours 31 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 1142 AM CST Thu Jan 11 2024 ...New AVIATION... .SHORT TERM... (Today and tonight) Issued at 305 AM CST Thu Jan 11 2024 An upper-level trough will move into the Four Corners region this morning. This will lead to strengthening lee cyclogenesis in southeast Colorado with a surface low ejecting into the Texas Panhandle by this afternoon. Hence another breezy afternoon is on tap across the forecast area today with the strongest winds expected across the southern South Plains where the pressure gradient will be strongest and a 700 mb jet will be moving overhead to enhance surface winds. Sustained west southwest winds around 30 mph will be possible across this area with gusts up to 50 mph hence a Wind Advisory is in effect from noon until 6 pm today. These strong winds should lead to patchy blowing dust as well. These westerly winds will help to boost temperatures above normal once again today but a few degrees cooler than what was experienced yesterday with upper 50s and 60s for most locations except the far southwestern Texas Panhandle where temperatures will only warm to the lower 50s. The surface low will continue to move southeast tonight and bring a cold front across the forecast area late tonight into Friday morning which will quickly drop temperatures. At the same time, the previously mentioned trough will be swinging across the forecast area bringing some moisture and enhancing deep layer lift that the cold front will interact with. This should lead to some showers initially ahead of the front quickly transitioning to snow showers behind the cold front. Just based on the timing of the cold front it appears that the southwestern Texas Panhandle will have the highest potential to see accumulating snow with around an inch of snow currently expected. Temperatures will drop into the teens and 20s overnight so if any moisture remains on roadways this will freeze causing slick spots late tonight into Friday morning. The other concern with the cold front will be breezy northerly winds with sustained winds of 25-30 mph. These strong winds with colder temperatures will lead to Wind Chill values in the single digits and teens area wide by Friday morning. /WI && .LONG TERM... (Friday through Wednesday) Issued at 305 AM CST Thu Jan 11 2024 Breezy northwest surface winds tomorrow morning will result in single digit wind chill values to start the day. Daytime highs will reach the mid-upper 40s in most locations on the Caprock, low 50s over the Rolling Plains, with breezy winds persisting through the day to make it feel much cooler. A sharp surface temperature gradient on Saturday will see highs in the low to mid-50s over the southwest South Plains, decreasing quickly the farther northeast toward the northern Rolling Plains as a backdoor cold front spreads west and south across our area during the day. Behind that cold front into Saturday night is when the well anticipated frigid arctic airmass begins to settle in across our area. Two progressive upper level shortwave troughs will move across our region Sunday and Monday, reinforcing the single digit low temperatures Sunday, Monday and Tuesday with dangerously low wind chill values between -10 to -20 degrees, especially Sunday night into early Monday, and again Monday night into Tuesday morning when Wind Chill Advisories are likely to be needed. Low amplitude ridging to our west late Tuesday will begin the slow rebound in temperatures by the middle of next week, with highs expected back into the 50s by Wednesday, as surface southwesterlies respond to the ridging aloft. && .AVIATION... (18Z TAFS) Issued at 1133 AM CST Thu Jan 11 2024 VFR expected to prevail through this evening, with a small chance of BLDU resulting in brief vsby reductions at LBB. The strongest winds this afternoon will also be found at LBB with gusts expected to approach 40 kt there through late afternoon. Winds will be slightly weaker at PVW but a few gusts in excess of 30 kt will be possible. A strong cold front will then surge southward through the region late this evening bringing a northerly wind shift with gusts once again expected to exceed 30 kt. A broken line of RA/SN is expected to accompany the front, but confidence is low in precise timing and location so will handle with a PROB30 for now. MVFR CIGs are also expected overnight at LBB and PVW, with VFR returning by mid-morning Friday. && .LUB WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 6 PM CST this evening for TXZ033>036-039>042. && SHORT TERM...58 LONG TERM....55 AVIATION...30
Hazardous weather outlook, Jan 11, 3:44 AM CST, 10 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 344 AM CST Thu Jan 11 2024 TXZ021>044-120945- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd- Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum- Terry-Lynn-Garza-Kent-Stonewall- 344 AM CST Thu Jan 11 2024 This Hazardous Weather Outlook is for the South Plains, Rolling Plains, and the far Southern Texas Panhandle. .DAY ONE...Today and tonight. A Wind Advisory is in effect for portions of the South Plains from noon until 6 PM for sustained west southwest winds of 30 to 35 mph with gusts up to 50 mph. Blowing dust may reduce visibilities at times. These strong winds combined with low relative humidity values will lead to elevated fire weather conditions across portions of the South Plains and southern Rolling Plains from 11 am CST until 7 pm CST. Light snow is expected this evening through early Friday morning for portions of the far southern Texas Panhandle into the South Plains and Rolling Plains. Accumulations around an inch will be possible across the far southwestern Texas Panhandle with little to no accumulation expected elsewhere. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Single digit lows are expected late Late Saturday night into early Sunday morning, late Sunday night into early morning Monday and once again Monday night into early morning Tuesday. Strong winds along with the cold temperatures will lead to dangerously low wind chill values of -5 to -10 late Saturday into early Sunday morning, -10 to -20 Sunday night into Monday morning, and then -5 to -10 again Monday night into Tuesday morning.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.